MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VERSADIAL HEAD IMPACTOR

ZIMMER BIOMET, INC. VERSADIAL HEAD IMPACTOR
Catalog Number 407297
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported event is confirmed as product was returned.Verified item and lot numbers on the head impactor matches the complaint.Cannot verify tip as it has not been etched.No visual damage to the threads.Dents and dings on strike plate.Verified the right color of the impactor tip.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the impactor tip fractured during an initial shoulder surgery.This fracture occurred when the surgeon impacted the head onto the stem, and no fragments remained in the patient.The correct surgical technique was used and another impactor from a reverse tray was used to complete the surgery successfully.No patient consequences were reported as a result of this malfunction.Attempts have been made, and no further information has been provided.

Brand Name
VERSADIAL HEAD IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18336338
Report Number0001825034-2023-03004
Device Sequence Number8488811
Product Code HWA
UDI-Device Identifier00880304456679
UDI-Public(01)00880304456679(11)210423(10)640860
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number407297
Device Lot Number640860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient Age66 YR
Patient SexMale